Alert archive / Kansas / Heat Advisories in 2021

Heat Advisory 7, NWS Hastings, NE

August 10, 20214 counties in Kansas

NWS Hastings, NE issued this heat advisory at Aug 10, 2021, 3:55 PM CDT for 4 counties in Kansas. It took effect at Aug 11, 2021, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2021, 3:55 PM CDT (20:55 UTC)
In effect from
Aug 11, 2021, 1:00 PM CDT
Expired
Aug 11, 2021, 9:00 PM CDT
In force
8 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Rooks County, KS

The radar

The Grand Island radar (KUEX), 96 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
672 J/kg
Mixed-layer CIN
-516 J/kg
Mixed-layer LCL
2007 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

386 
WWUS73 KGID 102055
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
355 PM CDT Tue Aug 10 2021

KSZ007-018-019-110900-
/O.NEW.KGID.HT.Y.0007.210811T1800Z-210812T0200Z/
/O.CON.KGID.HT.Y.0006.000000T0000Z-210811T0200Z/
Jewell-Osborne-Mitchell-
Including the cities of Mankato, Jewell, Ionia, Burr Oak, 
Osborne, Downs, and Beloit
355 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY...

* WHAT...For the rest of this afternoon and again Wednesday
  afternoon, heat index values near or exceeding 105 degrees are 
  forecast.
 
* WHERE...Jewell, Osborne and Mitchell Counties.

* WHEN...For the first Heat Advisory, until 9 PM CDT this 
  evening. For the second Heat Advisory, from 1 PM to 9 PM CDT 
  Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

KSZ017-110900-
/O.NEW.KGID.HT.Y.0007.210811T1800Z-210812T0200Z/
Rooks-
Including the cities of Codell, Plainville, and Stockton
355 PM CDT Tue Aug 10 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY...

* WHAT...Heat index values near 105 degrees are forecast.

* WHERE...Rooks County.

* WHEN...From 1 PM to 9 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

KSZ006-NEZ086-087-110200-
/O.CON.KGID.HT.Y.0006.000000T0000Z-210811T0200Z/
Smith-Nuckolls-Thayer-
Including the cities of Bellaire, Smith Center, Kensington, 
Bostwick, Superior, Nelson, Hebron, and Deshler
355 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Heat index values of 100 to 105 are possible.

* WHERE...In Kansas, Smith, Jewell, Mitchell and Osborne 
  Counties. In Nebraska, Thayer and Nuckolls Counties.

* WHEN...Until 9 PM CDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
988 
WWUS73 KGID 110809
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
309 AM CDT Wed Aug 11 2021

KSZ007-017>019-112100-
/O.CON.KGID.HT.Y.0007.210811T1800Z-210812T0200Z/
Jewell-Rooks-Osborne-Mitchell-
Including the cities of Mankato, Jewell, Ionia, Burr Oak, Codell,
Plainville, Stockton, Osborne, Downs, and Beloit
309 AM CDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING...

* WHAT...Heat index values near or exceeding 105 degrees are 
  forecast.

* WHERE...Rooks, Jewell, Osborne and Mitchell Counties.

* WHEN...From 1 PM to 9 PM CDT this afternoon and evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
Wesely
282 
WWUS73 KGID 112027
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
327 PM CDT Wed Aug 11 2021

KSZ007-017>019-120200-
/O.CON.KGID.HT.Y.0007.000000T0000Z-210812T0200Z/
Jewell-Rooks-Osborne-Mitchell-
Including the cities of Mankato, Jewell, Ionia, Burr Oak, Codell,
Plainville, Stockton, Osborne, Downs, and Beloit
327 PM CDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Heat index values between 100 and 110 degrees. 

* WHERE...Rooks, Jewell, Osborne and Mitchell Counties.

* WHEN...Through 9 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Although this same area will see one more
  rather hot day on Thursday, maximum afternoon heat indices 
  should top out very slightly lower, mainly 100 to 103 degrees, 
  and thus just below typical Advisory criteria. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Pfannkuch
731 
WWUS73 KGID 120158
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
858 PM CDT Wed Aug 11 2021

KSZ007-017>019-120300-
/O.EXP.KGID.HT.Y.0007.000000T0000Z-210812T0200Z/
Jewell-Rooks-Osborne-Mitchell-
Including the cities of Mankato, Jewell, Ionia, Burr Oak, Codell,
Plainville, Stockton, Osborne, Downs, and Beloit
858 PM CDT Wed Aug 11 2021

...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

Temperatures have now dipped into the 70s to near 80. Therefore, 
the heat advisory will be allowed to expire.

$$

Heinlein

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this heat advisory went out at Aug 10, 12:34 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 10, 12:34 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1234 PM CDT Tue Aug 10 2021

...AVIATION UPDATE...

.DISCUSSION...(Today through Monday)
Issued at 317 AM CDT Tue Aug 10 2021

Overview...We will remain hot through Thursday with at least
portions of the forecast area flirting with our heat advisory
criteria. Relatively cooler weather will arrive behind a cold
front on Friday resulting in lower to middle 80s for highs over
the weekend into early next week. There will be several chances
for thunderstorms through the period with Thursday night through
Friday night currently appearing to be the best chance of seeing
some moisture.

Today...
We had a cool front/wind shift come through overnight along with a
line of showers. Early morning showers will likely result in
lingering cloud cover across the southeastern portions of our
forecast area this morning. Temperatures will also be a bit cooler
behind the front, but still hot especially across north central
Kansas up to around Hebron where highs should climb into the mid
and upper 90s. Further northwest highs in the Tri-Cities will only
be around 90. A heat advisory will remain in effect for today
across our southeastern zones. The wind will be lighter today and
thus it may even feel a bit warmer than yesterday since we are
losing the wind. We could see some afternoon thunderstorm
redevelopment over our southeastern zones that could linger into
the evening, but any thunderstorm activity would likely be rather
isolated and more likely southeast of our forecast area.

Wednesday and Thursday...
The heat will continue. We will be around, but probably just
below heat advisory criteria with the highest heat index values
across our southeast and eastern zones. Will have to keep an eye
on possibly extending heat headlines into this period. It should
be dry on Wednesday and through at least early afternoon on
Thursday. There will be an increasing chance for thunderstorms
later Thursday afternoon and evening as a frontal boundary slides
south into the forecast area.

Friday through Monday...
The upper level northwesterly flow will strengthen and push a bit
further south into the central plains. This will bring relatively
cooler air and several chances for precipitation as weak
shortwave troughs swing through the area. The best chance for
precipitation currently appears to be Thursday afternoon through
Friday night with the frontal boundary in the area. However, other
smaller chances for precipitation will exist across portions of
the forecast area into Monday.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Wednesday)
Issued at 1231 PM CDT Tue Aug 10 2021

VFR conditions expected through the next 24 hrs. Fairly easy and
mundane forecast, main point is wind shifts. Though wind will not
be that strong there will be quite a few shifts in direction.
Winds will turn more southeasterly this afternoon and evening and
then more southwesterly overnight and finally northerly around
morning tomorrow.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory until 9 PM CDT this evening for NEZ086-087.

KS...Heat Advisory until 9 PM CDT this evening for KSZ006-007-018-019.

&&

DISCUSSION...Wesely
AVIATION...Shawkey
Hazardous weather outlook, Aug 10, 5:16 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
516 AM CDT Tue Aug 10 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
111030-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
516 AM CDT Tue Aug 10 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

Isolated thunderstorms may redevelop this afternoon and evening
primarily southeast of a line from York, to Smith Center, to
Stockton Kansas where there is a slight risk of severe weather.
The primary severe weather threats will be wind gusts to 60 mph
and hail to the size of quarters.

The Heat Advisory remains in effect this afternoon and evening
for areas along and southeast of a line from Smith Center, KS to
Hebron, NE. Heat index values of 103 to 109 degrees are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Heat index values may once again top out near 100 degrees in
north central Kansas and along the Highway 81 corridor in Nebraska
on Wednesday.

Chances for thunderstorms return Thursday afternoon and evening
and will persist off and on again across portions of the outlook
area through Monday. Some of these storms on Thursday may be
strong to marginally severe.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any strong wind and hail either
from the storms last night or from possible storms this afternoon
and evening.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:20 AM CDTSpecial Weather StatementGIDPhillips25 min
Aug 10, 12:39 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks51 min
Aug 10, 1:06 AM CDTSevere Thunderstorm Warning Considerable damage threatGIDOsborne, Phillips, Rooks, Smith39 min
Aug 10, 1:43 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith47 min
Aug 10, 2:16 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith29 min
Aug 10, 2:44 AM CDTSpecial Weather StatementGIDMitchell46 min
Aug 10, 3:03 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell42 min

Nearby

Heat Advisories in Kansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.